Nutritional Support (General)
What is it? Overview Usage Side Effects and Warnings
Answers
askAsk

Nutritional Support (General) Side Effects and Warnings

Written by FoundHealth.

Safety Issues

Standard multivitamin/multimineral tablets contain nutrients at levels believed to be safe for the majority of healthy people, as indicated by amounts at or below the recommended daily allowance. However, even these supplements could be harmful for people with certain diseases, such as kidney or liver disease, or for people taking certain medications, such as warfarin .

There are other multivitamin/multimineral tablets that contain high levels of certain nutrients far above nutritional needs. These could conceivably present risks for healthy people, particularly if they are taken in combination with additional specific supplements. Almost any mineral can be toxic if taken to excess, and there are also risks with excessive intake of vitamins A, B 6 , and D.

One study found that use of multivitamin/mineral supplements may actually increasethe infectivity of women with HIV. 1 The reasons for this are unclear.

References

  1. McClelland RS, Baeten JM, Overbaugh J, Richardson BA, Mandaliya K, Emery S, Lavreys L, Ndinya-Achola JO, Bankson DD, Bwayo JJ, Kreiss JK. Micronutrient supplementation increases genital tract shedding of HIV-1 in women: results of a randomized trial. J Acquir Immune Defic Syndr. 37(5):1657-63.
 
Share

0 Comments

No one has made any comments yet. Be the first!

Your Comment